MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number F5QA005CT
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.  a manufacturing record evaluation was performed for the finished device 30221068m number, and no internal actions related to the complaint was found during the review.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that during an ablation procedure before the transseptal was performed the webster catheter formed a knot.The customer provided images confirming the report.Once the knot formed it was very hard to maneuver the device.The knotted catheter was removed by using a larger sheath (st.Jude slo 10f).The procedure was cancelled.The physician did not consider procedure cancellation may have caused or contributed to a serious injury to the patient.The patient remained in observation for 1 additional day.No patient consequence was reported.The knotted catheter was assessed as a reportable malfunction.The procedure cancellation cancelation was assessed as not reportable as there was no risk to the patient as a result of the cancellation.
 
Additional Manufacturer Narrative
It was reported that during an ablation procedure before the transseptal was performed the webster catheter formed a knot.Once the knot formed it was very hard to maneuver the device.The knotted catheter was removed by using a larger sheath (st.Jude slo 10f).The procedure was cancelled.The patient remained in observation for 1 additional day.No patient consequence was reported.The biosense webster inc.(bwi) product analysis lab (pal) received pictures for analysis.The photograph investigation was completed on (b)(6)2019.According to the pictures provided by the customer, it was observed that the catheter formed a knot.The customer complaint is confirmed.However, the device has not been returned for analysis.If the device is received in the future, the product analysis will be perform as appropriate in order to find the potential root cause of complaint.A manufacturing record evaluation was performed for the finished device 30221068m number, and no internal actions related to the complaint were found during the review.Information was received on 9/18/2019 that the patient was under local anesthesia.Then on (b)(6)2019 additional information was provided that the patient was treated the next day.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8932791
Report Number2029046-2019-03577
Device Sequence Number18895572
Product Code DRF
UDI-Device Identifier10846835007183
UDI-Public10846835007183
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2022
Device Catalogue NumberF5QA005CT
Device Lot Number30221068M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ST. JUDE SLO 10F SHEATH